Alert archive / Montana / Wind Advisories in 2012

Wind Advisory 25, NWS Billings, MT

December 3, 2012Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Dec 3, 2012, 10:17 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2012, 10:17 AM MST (17:17 UTC)
Expired
Dec 5, 2012, 9:11 AM MST
In force
47 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 5.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2012-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2012-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WWUS75 KBYZ 031717
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1017 AM MST MON DEC 3 2012

LOW PRESSURE ACROSS NORTHERN MONTANA COMBINED WITH SURFACE HIGH
PRESSURE ACROSS EASTERN IDAHO WILL RESULT IN A TIGHT SURFACE
PRESSURE GRADIENT FROM LIVINGSTON TO NYE. EXPECT STRONG GUSTY
WINDS ACROSS THESE AREAS THROUGH WEDNESDAY.

MTZ065-041730-
/O.NEW.KBYZ.WI.Y.0025.121203T1717Z-121206T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
1017 AM MST MON DEC 3 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST WEDNESDAY. 

* TIMING...STRONG GUSTY SOUTHWEST WINDS WILL BE LIKELY THROUGH
  WEDNESDAY. THE WINDS MAY DECREASE BELOW ADVISORY LEVELS THIS
  AFTERNOON BUT ARE EXPECTED TO INCREASE ONCE AGAIN LATE TONIGHT
  WITH THE STRONGEST WINDS EXPECTED TUESDAY AND TUESDAY NIGHT.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING
  CONDITIONS. DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE
  90 IN THE LIVINGSTON AREA.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-041730-
/O.NEW.KBYZ.WI.Y.0025.121203T1717Z-121206T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
1017 AM MST MON DEC 3 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST WEDNESDAY. 

* TIMING...GUSTY SOUTHWEST WINDS WILL BE LIKELY THROUGH WEDNESDAY.
  THE WINDS MAY DECREASE BELOW ADVISORY LEVELS THIS AFTERNOON BUT
  ARE EXPECTED TO INCREASE ONCE AGAIN LATE TONIGHT WITH THE
  STRONGEST WINDS EXPECTED TUESDAY AND TUESDAY NIGHT.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING
  CONDITIONS. 

* WINDS...30 TO 45 MPH WITH GUSTS AROUND 60 MPH CAN BE EXPECTED
  ALONG THE BEARTOOTH FOOTHILLS. THE STRONGEST WINDS ARE EXPECTED
  FROM NYE TO THE STILLWATER MINE SOUTH OF NYE WITH SLIGHTLY
  LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER
  CREEK ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
9 follow-up statements
377 
WWUS75 KBYZ 032244
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
344 PM MST MON DEC 3 2012

LOW PRESSURE ACROSS NORTHERN MONTANA COMBINED WITH SURFACE HIGH
PRESSURE ACROSS EASTERN IDAHO WILL RESULT IN A TIGHT SURFACE
PRESSURE GRADIENT FROM LIVINGSTON TO NYE. EXPECT STRONG GUSTY
WINDS ACROSS THESE AREAS THROUGH WEDNESDAY.

MTZ065-042245-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
344 PM MST MON DEC 3 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

* TIMING...STRONG GUSTY SOUTHWEST WINDS WILL BE LIKELY THROUGH
  WEDNESDAY. SUSTAINED WINDS OF 43-45 MPH WERE REPORTED THIS
  MORNING. EXPECT A DECREASE IN WINDS LATE THIS AFTERNOON AND
  EARLY EVENING. HOWEVER...THE STRONG WINDS WILL INCREASE ONCE
  AGAIN LATE TONIGHT WITH THE STRONGEST WINDS EXPECTED TUESDAY AND
  TUESDAY NIGHT.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. DANGEROUS CROSSWINDS ARE EXPECTED ALONG 
  INTERSTATE 90 IN THE LIVINGSTON AREA. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-042245-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
344 PM MST MON DEC 3 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

* TIMING...STRONG GUSTY SOUTHWEST WINDS WILL BE LIKELY THROUGH
  WEDNESDAY. EXPECT A DECREASE IN WINDS LATE THIS AFTERNOON AND
  EARLY EVENING. HOWEVER...THE STRONG WINDS WILL INCREASE ONCE
  AGAIN LATE TONIGHT WITH THE STRONGEST WINDS EXPECTED TUESDAY AND
  TUESDAY NIGHT.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. 

* WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60
  MPH CAN BE EXPECTED ALONG THE BEARTOOTH FOOTHILLS. THE STRONGEST
  WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE
  WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK
  SOUTH OF FIDDLER CREEK ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
247 
WWUS75 KBYZ 032244 CCA
NPWBYZ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BILLINGS MT
344 PM MST MON DEC 3 2012

.LOW PRESSURE ACROSS NORTHERN MONTANA COMBINED WITH SURFACE HIGH
PRESSURE ACROSS EASTERN IDAHO WILL RESULT IN A TIGHT SURFACE
PRESSURE GRADIENT FROM LIVINGSTON TO NYE. EXPECT STRONG GUSTY
WINDS ACROSS THESE AREAS THROUGH WEDNESDAY.

MTZ065-042245-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
344 PM MST MON DEC 3 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

* TIMING...STRONG GUSTY SOUTHWEST WINDS WILL BE LIKELY THROUGH
  WEDNESDAY. SUSTAINED WINDS OF 43-45 MPH WERE REPORTED THIS
  MORNING. EXPECT A DECREASE IN WINDS LATE THIS AFTERNOON AND
  EARLY EVENING. HOWEVER...THE STRONG WINDS WILL INCREASE ONCE
  AGAIN LATE TONIGHT WITH THE STRONGEST WINDS EXPECTED TUESDAY AND
  TUESDAY NIGHT.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. DANGEROUS CROSSWINDS ARE EXPECTED ALONG 
  INTERSTATE 90 IN THE LIVINGSTON AREA. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-042245-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
344 PM MST MON DEC 3 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

* TIMING...STRONG GUSTY SOUTHWEST WINDS WILL BE LIKELY THROUGH
  WEDNESDAY. EXPECT A DECREASE IN WINDS LATE THIS AFTERNOON AND
  EARLY EVENING. HOWEVER...THE STRONG WINDS WILL INCREASE ONCE
  AGAIN LATE TONIGHT WITH THE STRONGEST WINDS EXPECTED TUESDAY AND
  TUESDAY NIGHT.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. 

* WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60
  MPH CAN BE EXPECTED ALONG THE BEARTOOTH FOOTHILLS. THE STRONGEST
  WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE
  WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK
  SOUTH OF FIDDLER CREEK ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
005 
WWUS75 KBYZ 040439
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
939 PM MST MON DEC 3 2012

.LOW PRESSURE ACROSS NORTHERN MONTANA COMBINED WITH HIGH PRESSURE
ACROSS EASTERN IDAHO WILL RESULT IN STRONG GUSTY WINDS FROM
LIVINGSTON TO NYE THROUGH WEDNESDAY.

MTZ065-041300-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
939 PM MST MON DEC 3 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

* TIMING...STRONG GUSTY SOUTHWEST WINDS WILL OCCUR THROUGH
  WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED TUESDAY AND TUESDAY
  NIGHT.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING
  CONDITIONS. DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE
  90 FROM LIVINGSTON TO SPRINGDALE.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-041300-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
939 PM MST MON DEC 3 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

* TIMING...STRONG GUSTY SOUTHWEST WINDS WILL OCCUR THROUGH
  WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED TUESDAY AND TUESDAY
  NIGHT.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. 

* WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 
  MPH CAN BE EXPECTED ALONG THE BEARTOOTH FOOTHILLS. THE 
  STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE 
  SOUTH OF NYE WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST 
  ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
911 
WWUS75 KBYZ 041041
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
341 AM MST TUE DEC 4 2012

.STRONG SOUTHWEST WINDS WILL OCCUR FROM LIVINGSTON TO NYE THROUGH
WEDNESDAY AS LOW PRESSURE STRENGTHENS OVER THE NORTHERN ROCKIES.

MTZ065-051045-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
341 AM MST TUE DEC 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

* TIMING...WINDS WILL INCREASE THIS MORNING...AND BE STRONGEST
  FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. DANGEROUS CROSSWINDS ARE EXPECTED ALONG 
  INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-051045-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
341 AM MST TUE DEC 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

* TIMING...WINDS WILL INCREASE THIS MORNING...AND BE STRONGEST
  FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH...MAINLY
  FROM NYE SOUTH TO THE STILLWATER MINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

CJS
528 
WWUS75 KBYZ 041707
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1007 AM MST TUE DEC 4 2012

.STRONG SOUTHWEST WINDS WILL OCCUR FROM LIVINGSTON TO NYE THROUGH
WEDNESDAY AS LOW PRESSURE STRENGTHENS OVER THE NORTHERN ROCKIES.

MTZ065-051715-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
1007 AM MST TUE DEC 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

* TIMING...WINDS WILL INCREASE THIS MORNING...AND BE STRONGEST 
  FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING. 

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. DANGEROUS CROSSWINDS ARE EXPECTED ALONG 
  INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-051715-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
1007 AM MST TUE DEC 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

* TIMING...WINDS WILL INCREASE THIS MORNING...AND BE STRONGEST 
  FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING. 

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH...MAINLY 
  FROM NYE SOUTH TO THE STILLWATER MINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
043 
WWUS75 KBYZ 042247
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
347 PM MST TUE DEC 4 2012

.STRONG SOUTHWEST WINDS WILL CONTINUE FROM LIVINGSTON TO NYE
THROUGH WEDNESDAY DUE TO STRONG LOW PRESSURE OVER THE NORTHERN
ROCKIES.

MTZ065-052300-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
347 PM MST TUE DEC 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

* TIMING...STRONG GUSTY WINDS WILL CONTINUE INTO WEDNESDAY
  AFTERNOON. 

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING
  CONDITIONS. DANGEROUS CROSSWINDS WILL CONTINUE ALONG INTERSTATE
  90 FROM LIVINGSTON TO SPRINGDALE.

* WINDS...SOUTHWEST WINDS HAVE GUSTED TO 67 MPH JUST EAST OF
  LIVINGSTON THIS AFTERNOON. EXPECT SOUTHWEST WINDS OF 35 TO 45
  MPH WITH GUSTS AROUND 65 MPH TO CONTINUE INTO WEDNESDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-052300-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
347 PM MST TUE DEC 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

* TIMING...STRONG GUSTY WINDS WILL CONTINUE INTO WEDNESDAY
  AFTERNOON. 

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. 

* WINDS...EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND
  65 MPH...MAINLY FROM NYE SOUTH TO THE STILLWATER MINE...TO
  CONTINUE INTO WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
503 
WWUS75 KBYZ 050406
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
906 PM MST TUE DEC 4 2012

.STRONG SOUTHWEST WINDS WILL CONTINUE FROM LIVINGSTON TO NYE
THROUGH WEDNESDAY DUE TO STRONG LOW PRESSURE OVER THE NORTHERN
ROCKIES.

MTZ065-051300-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
906 PM MST TUE DEC 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

* TIMING...STRONG GUSTY WINDS WILL CONTINUE INTO WEDNESDAY
  AFTERNOON. THE STRONGEST WINDS WILL BE THROUGH WEDNESDAY
  MORNING. 

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. DANGEROUS CROSSWINDS WILL CONTINUE ALONG 
  INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. 

* WINDS...EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO
  AROUND 65 MPH TO CONTINUE INTO WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-051300-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
906 PM MST TUE DEC 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY...

* TIMING...STRONG GUSTY WINDS WILL CONTINUE INTO WEDNESDAY
  AFTERNOON. THE STRONGEST WINDS WILL BE THROUGH WEDNESDAY
  MORNING. 

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. 

* WINDS...EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND
  65 MPH...MAINLY FROM NYE SOUTH TO THE STILLWATER MINE...TO
  CONTINUE INTO WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
106 
WWUS75 KBYZ 051050
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
350 AM MST WED DEC 5 2012

.STRONG SOUTHWEST WINDS WILL CONTINUE FROM LIVINGSTON TO NYE 
UNTIL A COLD FRONT PASSES THROUGH THE AREA LATER TODAY.

MTZ065-060100-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
350 AM MST WED DEC 5 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THIS
  MORNING...AND THEN BEGIN DECREASING THIS AFTERNOON.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. DANGEROUS CROSSWINDS WILL CONTINUE ALONG 
  INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. THE
  STRONGEST WINDS WILL OCCUR THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-060100-
/O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
350 AM MST WED DEC 5 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THIS MORNING...AND
  THEN BEGIN DECREASING THIS AFTERNOON.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH...MAINLY
  FROM NYE SOUTH TO THE STILLWATER MINE. THE STRONGEST WINDS WILL
  OCCUR THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
625 
WWUS75 KBYZ 051611
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
911 AM MST WED DEC 5 2012


MTZ065-066-051715-
/O.CAN.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
911 AM MST WED DEC 5 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED SIGNIFICANTLY ACROSS THE AREA AND ADVISORY
WINDS ARE NO LONGER EXPECTED. HOWEVER...GUSTY WINDS 25 TO 35 MPH
WITH GUSTS AROUND 50 MPH WILL STILL BE POSSIBLE THROUGHOUT THE DAY
AS A COLD FRONT MOVES ACROSS THE AREA THIS AFTERNOON.


$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 3, 9:45 AM MST, 32 minutes earlier.

Area forecast discussion, Dec 3, 9:45 AM MST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
945 AM MST MON DEC 3 2012

.MORNING UPDATE...

QUIETER DAY OVERALL ACROSS THE FORECAST AREA AS THE STRONG COLD
FRONT AND UPPER LEVEL LOW THAT BROUGHT THE STRONG AND GUSTY WINDS
TO PORTIONS OF THE AREA SUNDAY HAS MOVED EAST ACROSS THE DAKOTAS
AND SOUTHERN CANADA. THIS IS NOTED ON WATER VAPOR IMAGERY WITH AN
IMPRESSIVE DRY PUSH MOVING ACROSS THE DAKOTAS. VISIBLE SATELLITE
SHOWING SOME MOUNTAIN STANDING WAVE CLOUDS JUST TO THE EAST OF THE
BEARTOOTH/ABSAROKA MOUNTAINS. THESE SHOULD HOLD IN PLACE FOR MUCH
OF THE DAY WITH SOME BREAKS IN SUN. EXPECT A PARTLY TO MOSTLY
SUNNY DAY WEST OF BILLINGS AND A MOSTLY SUNNY DAY EAST OF BILLINGS
TODAY.

MAIN CONCERN WILL BE GAP WINDS AGAIN FOR THE LIVINGSTON TO NYE
AREAS TODAY AND ESPECIALLY BY SUNRISE TUESDAY. PRESSURE GRADIENTS
ARE NOT TOO FAVORABLE IN THEIR ORIENTATION TODAY BUT BECOME MUCH
BETTER POSITIONED LATE TONIGHT THROUGH WEDNESDAY.
HOWEVER...SUSTAINED WINDS HAVE ALREADY HIT 43 MPH IN LIVINGSTON
THE PAST HOUR OR SO. BELIEVE THEY MAY BACK OFF A BIT BY THIS
AFTERNOON BUT STILL FLIRT WITH ADVISORY LEVELS TODAY BEFORE REALLY
GETTING GOING LATE TONIGHT. WILL GO AHEAD AND ISSUE A WIND
ADVISORY FOR THE LIVINGSTON TO NYE AREAS WITH THIS UPDATE AND RUN
IT THROUGH WEDNESDAY AFTERNOON. HOOLEY

.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...

MEDIUM RANGE GUIDANCE IN FAIRLY GOOD AGREEMENT WITH THE OVERALL
PATTERN THROUGH THE EXTENDED. MAIN DIFFERENCES ARE WITH TIMING OF
FEATURES. LOOKS LIKE WEDNESDAY WILL BE OUR NEXT PACIFIC FRONTAL
PASSAGE WITH MORE WIND AND SCATTERED SHOWERS. WARMED TEMPERATURES
SLIGHTLY ON WEDNESDAY IN PREFRONTAL ENVIRONMENT. THIS TIME
AROUND...MODELS ADVERTISING A MUCH FLATTER FLOW LATE IN WEEK
BEHIND THIS SYSTEM. THE ZONAL FLOW FOR LATE IN WEEK WILL KEEP
TEMPERATURES CLOSER TO NORMAL LEVELS. PACIFIC SHORT WAVE ENERGY
TIMING THROUGH THE REGION LATE THURSDAY SHOULD INCREASE PRECIP
CHANCES DURING THAT TIME FRAME.

FOR NEXT WEEKEND...A DEEPENING TROUGH IS FORECAST TO MOVE IN FROM
THE PACIFIC NORTHWEST. THIS SYSTEM IS EXPECTED TO DIG INTO THE
CENTRAL ROCKIES BY SUNDAY. THIS WILL ALLOW FOR EVEN COLDER AIR TO
SINK SOUTH ACROSS THE REGION DURING THIS TIME. THE SYSTEM SHOULD ALSO
OFFER UP A PERIOD OF SNOWFALL FOR MOST AREAS. THERE ARE TIMING
DIFFERENCES IN THE GUIDANCE...BUT SATURDAY NIGHT INTO SUNDAY
APPEARS TO BE THE BEST CHANCE AT THIS TIME.

FRIEDERS
&&

.AVIATION...

WIND WILL CONTINUE TO BE THE MAIN THREAT FOR THIS FORECAST PERIOD.
STRONGER WINDS ARE EXPECTED TO REDEVELOP ACROSS THE REGION LATE
THIS MORNING AND PERSIST THROUGH THE AFTERNOON. MOST AREAS WILL BE
IMPACTED BY WESTERLY GUSTS OF 30 TO 40 KTS...BEFORE WINDS TAPER
OFF DURING THE EVENING. SCATTERED CLOUDS WILL GIVE WAY TO
INCREASING HIGH LEVEL CLOUDINESS AS THE DAY PROGRESSES. FRIEDERS

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY TUE     WED     THU     FRI     SAT     SUN
-------------------------------------------------------
BIL 053 030/049 038/054 032/037 025/036 026/037 022/028
    0/N 00/B    01/B    32/S    43/S    12/S    33/S
LVM 047 032/047 043/054 030/041 019/037 025/032 020/026
    1/N 11/N    12/R    32/S    42/S    12/S    32/S
HDN 055 026/049 030/055 029/038 025/037 021/037 023/026
    0/N 00/B    01/B    32/S    33/S    12/S    43/S
MLS 054 024/048 029/053 029/037 019/035 020/035 018/023
    0/N 00/B    01/B    22/S    22/S    12/S    32/S
4BQ 054 024/050 029/056 030/039 021/035 020/036 021/027
    0/N 00/U    01/B    32/S    33/S    02/S    32/S
BHK 051 023/046 027/050 025/035 016/032 020/031 018/022
    0/N 00/U    00/B    21/B    22/S    02/S    32/S
SHR 052 020/046 028/051 025/037 020/034 016/031 017/023
    0/N 00/U    01/B    33/S    43/S    12/S    43/S

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL 6 PM MST WEDNESDAY FOR ZONES
      65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Dec 3, 3:34 AM MST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
334 AM MST MON DEC 3 2012

MTZ028>042-056>058-063>068-WYZ098-099-041045-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
334 AM MST MON DEC 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

WESTERLY WINDS WILL GUST BETWEEN 40 AND 50 MPH ACROSS THE AREA
TODAY. WINDS WILL BE ESPECIALLY STRONG NEAR LIVINGSTON AND BIG
TIMBER. TRAVELERS SHOULD BE PREPARED FOR GUSTY CROSS WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE LIVINGSTON AND NYE AREAS COULD HAVE STRONG SOUTHWEST WINDS
TUESDAY AFTERNOON THROUGH WEDNESDAY. WINDS COULD GUST UP TO 60
MPH IN THOSE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CJS

In the hours before

Local storm report, Dec 3, 4:52 AM MST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BILLINGS MT
452 AM MST MON DEC 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     NON-TSTM WND GST 5 SW NYE                45.40N 109.89W
12/02/2012  M76.00 MPH       STILLWATER         MT   PUBLIC

            STILLWATER MINING COMPANY

0840 AM     NON-TSTM WND GST 3 SSE EMIGRANT          45.33N 110.73W
12/02/2012  M67.00 MPH       PARK               MT   TRAINED SPOTTER

            OBSERVER OWNS DAVIS WEATHER STATION EQUIPMENT

0847 AM     NON-TSTM WND GST 2 WSW LIVINGSTON        45.65N 110.60W
12/02/2012  M77.00 MPH       PARK               MT   DEPT OF HIGHWAYS

0948 AM     NON-TSTM WND GST 2 WSW LIVINGSTON        45.65N 110.60W
12/02/2012  M76.00 MPH       PARK               MT   DEPT OF HIGHWAYS

0219 PM     NON-TSTM WND DMG E LIVINGSTON            45.66N 110.56W
12/02/2012                   PARK               MT   LAW ENFORCEMENT

            REPORTS OF VERY LARGE DOWNED TREES IN ROADWAYS BEING
            REMOVED WITH BACKHOES. REPORTS OF ARCING POWER LINES DUE
            TO STRONG WINDS.

0230 PM     NON-TSTM WND DMG S RED LODGE             45.19N 109.25W
12/02/2012                   CARBON             MT   LAW ENFORCEMENT

            SLIGHT WIND DAMAGE FROM A TRAMPOLINE BLOWING INTO A
            VEHICLE. WIND VELOCITY UNKNOWN.

0824 PM     NON-TSTM WND GST 1 N BILLINGS            45.81N 108.54W
12/02/2012  M59.00 MPH       YELLOWSTONE        MT   ASOS

            BILLINGS ASOS

1001 PM     NON-TSTM WND GST SHERIDAN                44.79N 106.96W
12/02/2012  M68.00 MPH       SHERIDAN           WY   ASOS

            PEAK SUSTAINED WIND 55 MPH WITH GUSTS TO 68 MPH AT THE
            SHERIDAN AIRPORT.

&&

TOMF

Nearby

Wind Advisories in Montana, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.